Abstract

We characterize the geometric and dynamic phase introduced by a lossless dielectric multilayer into an elliptically polarized input wave with oblique incidence. The phases are conveniently mapped on the Poincaré sphere as a function of the Stokes vector of the input field. The geometric phase interval of the transmitted wave is determined by the difference of the phases of the overall transmission coefficients for the TE and TM waves. The same conclusion is obtained for the reflected wave. To exemplify the theory, we show the surface plots of the geometric phase intervals as a function of the incident angle and the phase thickness of a single layer and a periodic multilayer.

© 2020 Optical Society of America

Full Article  |  PDF Article
More Like This
Defective Jones matrices: geometric phase and passivity condition

Julio C. Gutiérrez-Vega
J. Opt. Soc. Am. B 37(9) 2586-2594 (2020)

Geometric phase from a dielectric matrix

Dipti Banerjee
J. Opt. Soc. Am. B 23(5) 817-822 (2006)

Geometrical setting for the classification of multilayers

Juan J. Monzón, Teresa Yonte, Luis L. Sánchez-Soto, and José F. Cariñena
J. Opt. Soc. Am. A 19(5) 985-991 (2002)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (64)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription